Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 35, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Mar 31, 2007, 2:15 PM CDT for Davis County, Iowa. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 2:15 PM CDT (19:15 UTC)
- Expired
- Mar 31, 2007, 3:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Davis County, IA
The radar
The Des Moines radar (KDMX), 154 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 2:22 PM CDT | HAIL 1 | Bloomfield, IA | HAIL COVERING GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 311915 SVRDMX IAC051-312000- /O.NEW.KDMX.SV.W.0035.070331T1915Z-070331T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 215 PM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIS COUNTY IN SOUTHEAST IOWA... * UNTIL 300 PM CDT * AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BLOOMFIELD...OR 9 MILES NORTHEAST OF LANCASTER...AND MOVING NORTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLOOMFIELD BY 220 PM CDT... THE TOWNS OF DRAKESVILLE AND FLORIS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4060 9259 4061 9233 4090 9220 4089 9262 $$ KINNEY
2 follow-up statements
000 WWUS53 KDMX 311927 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 226 PM CDT SAT MAR 31 2007 IAC051-312000- /O.CON.KDMX.SV.W.0035.000000T0000Z-070331T2000Z/ DAVIS IA- 226 PM CDT SAT MAR 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAVIS COUNTY UNTIL 300 PM CDT... AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLOOMFIELD...OR 16 MILES SOUTH OF OTTUMWA...MOVING NORTH AT 40 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF DAVIS COUNTY...INCLUDING THE TOWNS OF DRAKESVILLE...BLOOMFIELD AND FLORIS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. AT 224 PM...DAVIS COUNTY LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL IN BLOOMFIELD. THE STORM HAS ALSO HAD A HISTORY OF PRODUCING 60 MPH WINDS. LAT...LON 4060 9259 4061 9233 4090 9220 4089 9262 $$ KINNEY/MOYER
000 WWUS53 KDMX 311955 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 255 PM CDT SAT MAR 31 2007 IAC051-312005- /O.EXP.KDMX.SV.W.0035.000000T0000Z-070331T2000Z/ DAVIS IA- 255 PM CDT SAT MAR 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DAVIS COUNTY WILL EXPIRE AT 300 PM CDT... AT 254 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4060 9259 4061 9233 4090 9220 4089 9262 $$ KINNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:00 AM CDT, 11 hours 15 minutes earlier.
Area forecast discussion, Mar 31, 3:00 AM CDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 300 AM CDT SAT MAR 31 2007 .DISCUSSION... MAIN FOCUS IS TIMING EXTENT AND AMOUNT OF RAIN TODAY AS RATHER COMPLEX SYSTEM HAS THE POTENTIAL TO BRING HEAVY RAINS TO THE AREA. IN LONGER TERM FOCUS REMAINS ON SEVERAL SYSTEM AROUND MID WEEK AND TRANSITION TO COOLER WEATHER WITH THE THREAT OF SEVERE. TODAY MODELS HAVE FINALLY COME TOGETHER IN TRACK OF SURFACE AND UPPER LOW SYSTEMS. QPF SOMEWHAT LIGHTER THAN PREVIOUS RUNS OF THE LAST FEW DAYS HOWEVER THERE REMAINS POTENTIAL OVER FFA AREA SO WILL LEAVE THAT IN AFFECT. SPC HAS ENTIRE CWA IN SLIGHT RISK WITH MIXED IDEAS ON THREATS. POTENTIAL RESTS STRONGLY ON MOVEMENT OF SYSTEMS WHETHER WE CAN GET ANY HEAT FOR RAPID DESTABILIZATION AND EXACT MOVEMENT OF SURFACE LOW AS WELL AS DRY SLOT AS PORTRAYED BY MODELS. DYNAMICAL FIELDS FAIRLY IMPRESSIVE WITH GOOD SHEAR. SUGGESTION OF SOME ISOLATED TORNADOES REASONABLE. TONIGHT LATEST MODEL RUNS TOGETHER ON LINGERING SYSTEM THOUGH SOME QUESTIONS ON EXACT ENDING TIME OF RAIN WITH EVEN MORE QUESTIONABLE TIMING ON SUNDAY AS MODELS HAVE HIGHER POPS ON SUNDAY. LOOKING AT TIMING HAVE LEFT CHANCES IN NORTHEASTERN HALF OF CWA FOR SUNDAY MORNING THEN DIMINISHED AREA FOR SUNDAY AFTERNOON AS DYNAMICAL FIELDS WEAKEN WITH BEST NORTHEAST OF CWA. THERE IS SOME QUESTION LEFT IN MY MIND AS TO WHETHER WEAK LOBE COULD ROTATE AROUND SYSTEM THIS AFTERNOON AND EARLY EVENING WITH LIGHT PCPN. TEMPERATURES HAVE STAYED CLOSE TO GUIDANCE WITH SOME MINOR ADJUSTMENTS FOR CLOUD COVER AND PCPN. FARTHER OUT RAIN WILL COME INTO QUESTION ON MONDAY AFTERNOON AND INTO TUESDAY AHEAD OF SYSTEM THAT WILL BRING COOLING TO THE STATE. && .DMX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THROUGH 6 PM SATURDAY IAZ004>007-0015>017-23>026-033>037- 044>048-057>060-070>073-081>083-092>094- IAZ004>007-0015>017-23>026-033>037-044>048- 057>060-070>073-081>083-092>094- && FORSTER/154/30
Hazardous weather outlook, Mar 31, 12:48 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1248 PM CDT SAT MAR 31 2007 IAZ004>006-015-016-023>025-033>036-044>048-057>061-070>074- 081>085-092>096-011800- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- STORY-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON- WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE- 1248 PM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS AS THE AIR BECOMES UNSTABLE THIS AFTERNOON. CONDITIONS ARE FAVORABLE FOR TORNADOES AND LARGE HAIL...WITH DAMAGING STRAIGHT LINE WINDS A LESSER THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AFTERNOON HOWEVER THERE IS MODEL UNCERTAINTY AS TO WHETHER THE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 115 PM CDT THIS AFTERNOON. SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING. IAZ007-017-026>028-037>039-049-050-062-075-086-097-011800- WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- MARSHALL-TAMA-POWESHIEK-MAHASKA-WAPELLO-DAVIS- 1248 PM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS AS THE AIR BECOMES UNSTABLE THIS AFTERNOON. CONDITIONS ARE FAVORABLE FOR TORNADOES AND LARGE HAIL...WITH DAMAGING STRAIGHT LINE WINDS A LESSER THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AFTERNOON HOWEVER THERE IS MODEL UNCERTAINTY AS TO WHETHER THE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 115 PM CDT THIS AFTERNOON. SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING. MOYER
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:16 PM CDT | Dense Fog Advisory | DMX | Black Hawk, Boone, Bremer, Butler, Calhoun, Cerro Gordo and 19 more | 5 hr |
| Mar 31, 1:59 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 46 min |
| Mar 31, 2:19 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 41 min |
| Mar 31, 2:46 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 44 min |
| Mar 31, 2:46 PM CDT | Tornado Warning | DMX | Guthrie | 29 min |
| Mar 31, 3:02 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 43 min |
| Mar 31, 3:10 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 35 min |
| Mar 31, 3:19 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 41 min |
| Mar 31, 3:34 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 41 min |
| Mar 31, 3:39 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 36 min |
| Mar 31, 3:41 PM CDT | Tornado Warning | DMX | Audubon, Guthrie | 34 min |
| Mar 31, 3:47 PM CDT | Tornado Warning | DMX | Calhoun, Webster | 28 min |
| Mar 31, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Grundy | 36 min |
| Mar 31, 4:05 PM CDT | Severe Thunderstorm Warning | DMX | Franklin | 40 min |
| Mar 31, 4:06 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 39 min |
| Mar 31, 4:12 PM CDT | Tornado Warning | DMX | Carroll | 33 min |
| Mar 31, 4:18 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Webster | 30 min |
| Mar 31, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 50 min |
| Mar 31, 4:29 PM CDT | Severe Thunderstorm Warning | DMX | Butler | 46 min |
| Mar 31, 4:36 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 39 min |
| Mar 31, 4:43 PM CDT | Tornado Warning | DMX | Calhoun | 47 min |
| Mar 31, 4:51 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 27 min |
| Mar 31, 5:34 PM CDT | Tornado Warning | DMX | Pocahontas | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.